Article Text

PDF
News and updates from palliativedrugs.com
  1. Andrew Wilcock1 and
  2. Sarah Charlesworth2
  1. 1Department of Palliative Medicine, University of Nottingham, Nottingham, UK
  2. 2Palliativedrugs.com, Nottingham, UK
  1. Correspondence to Dr Andrew Wilcock, Department of Palliative Medicine, University of Nottingham, Hayward House, Nottingham University Hospitals NHS Trust, Nottingham, UK; andrew.wilcock{at}nottingham.ac.uk

Statistics from Altmetric.com

www.palliativedrugs.com has provided essential independent information about drugs used in palliative and hospice care for over a decade. It provides access to the Palliative Care Formulary, a Bulletin Board to stimulate questions and share experiences, a Document Library containing 450 items of useful information and a Syringe Driver Survey Database containing details of over 2000 different drug combinations. Territory-specific book versions (the UK Palliative Care Formulary 4th edition, Hospice and Palliative Care Formulary USA 2nd edition and Palliative Care Formulary Canadian edition) can also be purchased on the website. This feature provides a selection of items which have featured in the News and Latest Additions sections in recent months; for additional information please register for free on the website.

Safety updates

Lenalidomide investigation of risk of second primary cancers in myeloma

Data from three large controlled clinical trials investigating the use of lenalidomide in patients with newly diagnosed multiple myeloma have suggested an apparent excess of second primary cancers. On the basis of this observation, a review of the balance of benefits and risks of lenalidomide is being undertaken in the European Union (EU). The UK Medicines and Healthcare products Regulatory Agency (MHRA) have stated that the use of lenalidomide for newly diagnosed multiple myeloma or other unlicensed indications (unless part of a current trial) is not recommended. Health professionals should be vigilant for the occurrence of second primary cancers when using lenalidomide in its authorised indication, and report such events promptly.

Thalidomide increases risk of arterial thrombosis

The UK MHRA have highlighted that patients treated with thalidomide have an increased risk of arterial thromboembolism, including myocardial infarction and cerebrovascular events, in addition to the established risk of venous thromboembolism. Health professionals should consider venous and arterial thrombotic risk and administer antithrombotic prophylaxis for at least the first …

View Full Text

Request permissions

If you wish to reuse any or all of this article please use the link below which will take you to the Copyright Clearance Center’s RightsLink service. You will be able to get a quick price and instant permission to reuse the content in many different ways.